Thunderstorm Wind, Rolette
- When
- August 2, 7:05 PM CST to 7:10 PM CST
- Where
- Rolette County, 2 mi S of Thorne
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 48.700, -99.917
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Aug 2, 1:46 PM CST, 5 hours 19 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 246 PM CDT TUE AUG 2 2005 .SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT... MODELS IN BETTER AGREEMENT WITH TIMING OF SURFACE FEATURES. SURFACE LOW PRESSURE INTO CENTRAL NORTH DAKOTA WITH FRONT TO WESTERN NORTH DAKOTA BORDER. ALL MODELS MOVE IT SLOWLY EAST AND SOUTH AND OUT OF CWA BY 12Z WEDNESDAY. AIRMASS VERY UNSTABLE BUT STRONGLY CAPPED. WIDESPREAD ELEVATED CONVECTION AHEAD OF FRONT WHILE STRONGER STORMS APPEAR TO BE FIRING OVER BIG HORNS AND WEAKENING AS THEY DRIFT EAST. CONVECTION LIKELY TO SLOWLY INCREASE IN INTENSITY AND COVERAGE AS THE AFTERNOON WEARS ON AND INTO THIS EVENING. WILL CONTINUE SCATTERED POPS WITH MENTION OF POSSIBLE SEVERE OVERNIGHT. LINGERING SHOWERS AND THUNDERSTORMS...DECREASING FROM WEST TO EAST THROUGH THE DAY. FAIRLY STRONG HIGH PRESSURE BUILDS OVER NORTHERN PLAINS BEHIND FRONT FOR SIGNIFICANTLY COOLER AND DRIER CONDITIONS BEGINNING THURSDAY THROUGH REMAINDER OF SHORT TERM FORECAST. .LONG TERM...SATURDAY THROUGH TUESDAY NIGHT... LONG RANGE MODELS KEEP THE REGION UNDER NORTHWEST/ZONAL FLOW ALOFT THROUGH THE WEEKEND. SHOULD BE DRY UNTIL A SHORTWAVE MOVES THROUGH SOUTHERN CANADA AND INTO THE NORTHERN PLAINS MONDAY MORNING THROUGH TUESDAY MORNING. LITTLE UNCERTAINTY AT THIS POINT...BUT EXTENDED MODELS ARE SHOWING ENOUGH AGREEMENT TO THROUGH IN 20 POPS FOR 12Z MONDAY THROUGH 0Z TUES. KEPT MONDAY EVENING AND TUESDAY MORNING DRY FOR NOW. WILL NEED TO MONITOR LATEST MODEL TRENDS FOR FURTHER UPDATES. ALSO COOLED THINGS OFF A BIT MONDAY AND BEYOND AS SHORT WAVES WILL TRANSPORT COOLER AIR INTO THE REGION. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && HW/NH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 406 AM CDT TUE AUG 2 2005 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-030915- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 406 AM CDT TUE AUG 2 2005 /306 AM MDT TUE AUG 2 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT AS A LOW PRESSURE SYSTEM AND COLD FRONT MOVE ACROSS THE STATE. COOLING ALOFT AND STRONG MOISTURE AND WARM AIR ADVECTION EAST OF THE LOW WILL CREATE UNSTABLE CONDITIONS. IF THUNDERSTORMS DEVELOP...THEY COULD REACH SEVERE CRITERIA...ESPECIALLY IN CENTRAL NORTH DAKOTA THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND EVENING.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
727 PM CDT TUE AUG 02 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL UPHAM 48.58N 100.73W
08/02/2005 0.88 INCH MCHENRY ND TRAINED SPOTTER
ALSO HAD 60 MPH WIND GUSTS.
&&
JTURNERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
750 PM CDT TUE AUG 02 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM TSTM WND GST RUGBY 48.37N 99.99W
08/02/2005 60 MPH PIERCE ND TRAINED SPOTTER
ALSO HAS VERY HEAVY RAIN. WIND SPEED 60 MPH 735 PM AND
CONTINUING AT TIME OF CALL 740 PM CDT.
&&
JMARTINThe national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2005Every state in 2005This day in weather historyWarnings in North Dakota, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5470739.